Tennessee, 2007High Wind in Tennessee, February 25, 2007
February 25, 2007 · NWS MRX · 9 events in 9 counties and zones
A strong low pressure system brought high winds to the mountains of east Tennessee.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system brought high winds to the mountains of east Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 24, 8:56 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 24, 8:56 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
856 PM EST SAT FEB 24 2007
.DISCUSSION...FORECAST APPEARS GENERALLY ON TRACK AS STRONG SYSTEM
CONTINUES TO APPROACH SOUTHERN APPALACHIAN REGION FROM THE WEST.
INSTABILITY REMAIN ESSENTIALLY NON-EXISTENT...SO NOT EXPECTING
ANYTHING IN THE WAY OF SEVERE WEATHER AT THIS TIME.
HOWEVER...DYNAMICS WITH THIS SYSTEM ARE STRONG ENOUGH THAT ANY
CONVECTIVE ELEMENT COULD TAP INTO THE STRONG WINDS ALOFT AND RESULT
IN GUSTY WINDS AT THE SURFACE. THEREFORE...WILL CONTINUE WIND
ADVISORY/WARNINGS AS CURRENTLY CONFIGURED. TEMPS APPEAR REASONABLE
BASED ON LATEST GFS AND LAMP GUIDANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 47 63 36 58 34 / 100 60 20 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 45 61 35 54 33 / 100 90 20 20 20
OAK RIDGE, TN 45 61 35 53 33 / 100 80 20 20 20
TRI CITIES AIRPORT, TN 39 57 34 50 30 / 100 100 30 30 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 12 PM EST SUNDAY FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL 12 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 12 PM EST /11 AM CST/ SUNDAY FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...GRAINGER...HAMBLEN...HAMILTON...HANCOCK...
HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SULLIVAN...
UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL 12 PM EST SUNDAY FOR THE FOLLOWING ZONES:
LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Feb 24, 3:47 AM EST, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 AM EST SAT FEB 24 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
347 AM EST SAT FEB 24 2007 /247 AM CST SAT FEB 24 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN AN INCREASING
SOUTHERLY WIND THIS EVENING. IN THE MOUNTAINS OF TENNESSEE AND
SOUTHWEST NORTH CAROLINA...WINDS BETWEEN 30 AND 45 MPH ARE
EXPECTED...WITH GUSTS UP TO 58 MPH. A HIGH WIND WATCH IS IN EFFECT
FOR THIS AREA. ELSEWHERE...WINDS BETWEEN 15 AND 35 MPH WILL BE
POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE CUMBERLAND
PLATEAU AND SOUTHWEST VIRGINIA. IN ADDITION TO THESE
WINDS...SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA
LATE TONIGHT...AND SOME OF THE STRONGER STORMS COULD PRODUCE
DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING...AND
DIMINISH THROUGH THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Feb 24, 10:41 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 PM EST SAT FEB 24 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250600-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP...
PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON...
DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1041 PM EST SAT FEB 24 2007 /941 PM CST SAT FEB 24 2007/
....WINDY CONDITIONS WITH STRONG STORMS POSSIBLE OVERNIGHT...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE EAST
INTO THE CUMBERLAND PLATEAU BY MIDNIGHT. THE AREA OF PRECIPITATION
WILL MOVE EAST AROUND 25 MPH AND CONTINUE ACROSS THE REMAINDER OF
EAST TENNESSEE...SOUTHWEST VIRGINIA AND SOUTHWESTERN NORTH CAROLINA
OVERNIGHT. INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST NEAR 60 MPH.
A HIGH WIND WARNING IS IN EFFECT FOR THE MOUNTAINS OF EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA. A WIND ADVISORY IS IN
EFFECT ELSEWHERE THROUGH SUNDAY MORNING.
AS THE STORMS MOVE ACROSS THE AREA...STRONG WINDS WILL TRANSPORT
DOWNWARD TO THE SURFACE. THESE STRONG WINDS MAY RESULT IN SOME
DOWNED TREES OR BRANCHES AND MINOR PROPERTY DAMAGE. POWER OUTAGES
ARE ALSO POSSIBLE DUE TO DOWNED LINES.
High Wind, Johnson
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Johnson forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.455, -81.852 (the zone’s center; the record gives no point)
High Wind, Southeast Carter
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Southeast Carter forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
High Wind, Unicoi
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Unicoi forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
High Wind, Southeast Greene
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Southeast Greene forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Roof blow off a house in the Camp Creek area. Also several trees trees and powerlines down.
High Wind, Cocke/Smoky Mountains
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Cocke/Smoky Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
High Wind, Sevier/Smoky Mountains
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Numerous trees down with many roads closed throughout the Great Smoky National Park.
High Wind, Blount/Smoky Mountains
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Blount/Smoky Mountains forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Foothills Parkway closed with several trees down.
High Wind, Southeast Monroe
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- Southeast Monroe forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
High Wind, East Polk
- When
- February 25, 1:00 AM EST to 6:00 AM EST
- Where
- East Polk forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.120, -84.523 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Delaware, February 25 to 26, 20072 deaths · 24 injured · 4 events
- Winter Storm and Winter Weather in Michigan, February 25 to 26, 20071 death · 8 events
- Lightning Strikes in Tennessee, February 25, 2007$150,000 · 2 events
- Strong Wind in South Carolina, February 25, 2007$70,000 · 7 events
- Flooding in Indiana, February 25 to 28, 2007$30,000 · 3 events
- High Wind in North Carolina, February 25, 2007$30,000 · 60 kt wind · 2 events
- Heavy Snow and High Wind in California, February 25 to 27, 2007$27,000 · 53 kt wind · 4 events
- Winter Storm and Winter Weather in New Jersey, February 25 to 26, 200721 events
- Blizzard and Ice Storm in Illinois, February 25 to 26, 200718 events
- Strong Wind in Georgia, February 25, 2007$20,000 · 2 events
- Winter Storm in Wisconsin, February 25, 200715 events
- Winter Storm in Michigan, February 25 to 26, 200714 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14681, 14685, 14689, 14690, 14691, 14692, 14693, 14694, 14695.